Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

June 18, 2017Emanuel County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 18, 2017, 9:39 PM EDT for Emanuel County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2017, 9:39 PM EDT (01:39 UTC)
Expired
Jun 18, 2017, 10:15 PM EDT
In force
36 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

County Emanuel County, GA

The radar

The Robins AFB radar (KJGX), 103 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 1.7 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2017-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 649 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2017-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
649 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1197 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

764 
WWUS82 KFFC 190139
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
939 PM EDT SUN JUN 18 2017
 
GAZ076-086-190215-
Jefferson GA-Emanuel GA-
939 PM EDT SUN JUN 18 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON AND
NORTHEASTERN EMANUEL COUNTIES UNTIL 1015 PM EDT...

At 939 PM EDT...a line of strong thunderstorms was along a line
extending from near Colemans Lake to Modoc...and moving northeast at
25 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to 
           ground lightning. 

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. 

Some locations in the path of these storms include
Swainsboro, Wadley, Garfield, Summertown, Three Points, Dellwood,
Modoc, Canoochee, Blundale and Colemans Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3259 8240 3289 8240 3300 8228 3293 8227
      3284 8232 3283 8230 3283 8226 3280 8221
      3281 8215 3266 8208 3265 8206
TIME...MOT...LOC 0139Z 229DEG 20KT 3285 8232 3268 8229 

HAIL...0.25IN
WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 18, 6:59 PM EDT, 2 hours 40 minutes earlier.

Area forecast discussion, Jun 18, 6:59 PM EDT, 2 hours 40 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
659 PM EDT Sun Jun 18 2017

.UPDATED FOR AVIATION...

PREV DISCUSSION... /Issued 344 PM EDT Sun Jun 18 2017/

SHORT TERM /Tonight through Monday Night/...

A weak circulation persists vicinity of southern AL this afternoon.
Models continue to show deeper moisture streaming from the northern
Gulf into western GA...and this should be the favored area for
showers and thunderstorms this afternoon and evening. A convective
complex drifting into middle TN will have to be watched as there is
a potential for a few strong storms across the northwest later
tonight. Yet another complex was currently crossing the MS river.
Any outflow boundaries from these systems could affect our area
overnight...so have included likely for the north before 06z and
into Monday morning. Also...a frontal boundary should be sagging
into TN late tonight and this will also support the deeper moisture
and instability for north GA. Will also be watching the Gulf for
tropical development that could potentially increase pops across our
central zones toward the end of this forecast period.

Mav/Met temperatures look reasonable and have stayed close.

41

LONG TERM /Tuesday through Sunday/...

Considerable uncertainty remains in the long-term forecast period,
primarily with respect to the eventual evolution of potential
tropical development in the Gulf of Mexico. 12z model solutions have
come into a bit better agreement with the track of the tropical low
as the GFS, which had earlier indicated a more easterly track into
the Florida panhandle, has shifted the track farther west toward the
Louisiana coast. The GFS remains the farthest eastward solution
while other synoptic models favor a track into the western Gulf.
Regardless of the eventual track, the extended forecast will still
present plenty of opportunities for rainfall as abundant Gulf
moisture is transported into the area ahead of a slowly-progressing
weak cold front. Given this setup, locally heavy rainfall amounts
will be a concern through the week ahead.

RW

&&

.AVIATION...
00Z UPDATE...
Mostly VFR conditions. Potential for areas of IFR-MVFR ceilings
late tonight and Monday morning and patchy MVFR vsbys.
Showers and storms expected to diminish except potential
continuing for far n GA. Surface winds becoming light and variable
or light SSW then mainly SW Monday near 10 kts. Storm potential
once again Monday into Monday night.

//ATL CONFIDENCE...00Z UPDATE...
Low to Medium confidence on clouds...ceilings and thunderstorm
potential thru Monday.
Medium to High confidence on vsbys and winds.

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  89  70  84 /  40  30  50  50
Atlanta         71  87  71  83 /  50  40  50  40
Blairsville     65  79  63  80 /  50  60  60  40
Cartersville    70  85  69  84 /  50  60  60  30
Columbus        72  90  73  84 /  50  40  50  60
Gainesville     69  85  69  82 /  50  40  60  40
Macon           71  90  73  84 /  20  40  50  60
Rome            70  84  68  85 /  60  60  60  30
Peachtree City  69  87  70  83 /  50  40  50  50
Vidalia         73  90  74  85 /  20  40  50  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

AVIATION...BDL
Hazardous weather outlook, Jun 18, 4:00 AM EDT, 17 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
400 AM EDT Sun Jun 18 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
400 AM EDT Sun Jun 18 2017

This Hazardous Weather Outlook is for portions of North and Central
Georgia.

.DAY ONE...Today and Tonight...

Isolated to scattered thunderstorms are expected this afternoon,
lingering into the evening. The chances for thunderstorms will linger
through the overnight hours across the far north as a cold front
approaches. A few strong to severe thunderstorms will be possible.
The primary hazards will be frequent lightning, strong, gusty winds,
small hail and heavy rainfall.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

There is a chance of thunderstorms each day. The best chances will be
Monday through Tuesday as a weak cold front settles into the region
and stalls. The primary hazards will be very heavy rainfall as ample
moisture and the stalled cold front interact over the region. Other
threats include strong, gusty winds and frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged to
submit reports of severe weather or flooding through the web by going
to weather.gov/atlanta.

In the hours before

Local storm report, Jun 18, 6:20 PM EDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
620 PM EDT SUN JUN 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     1 NNW NORTH WEST POINT  32.92N  85.17W
06/15/2017                   TROUP              GA   PUBLIC

            AT LEAST 4 TREES DOWN IN THE LAKESIDE TRAILS AREA OF
            SOUTH WEST POINT LAKE.

&&

EVENT NUMBER FFC1700869

BAKER
Special weather statement, Jun 18, 7:20 PM EDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
720 PM EDT SUN JUN 18 2017

GAZ001-002-182345-
Walker GA-Dade GA-
720 PM EDT SUN JUN 18 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALKER AND NORTHERN
DADE COUNTIES UNTIL 745 PM EDT...

At 720 PM EDT...a strong thunderstorm was near New England, or near
Trenton...moving east at 25 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Trenton, Chickamauga, Fairview, Stephensville, Chattanooga  Valley,
New England and Cloudland Canyon State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3487 8527 3484 8530 3482 8551 3490 8556
      3498 8533 3498 8527
TIME...MOT...LOC 2320Z 252DEG 23KT 3487 8544

WIND...40MPH
Special weather statement, Jun 18, 9:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
939 PM EDT SUN JUN 18 2017

GAZ076-086-190215-
Jefferson GA-Emanuel GA-
939 PM EDT SUN JUN 18 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON AND
NORTHEASTERN EMANUEL COUNTIES UNTIL 1015 PM EDT...

At 939 PM EDT...a line of strong thunderstorms was along a line
extending from near Colemans Lake to Modoc...and moving northeast at
25 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of these storms include
Swainsboro, Wadley, Garfield, Summertown, Three Points, Dellwood,
Modoc, Canoochee, Blundale and Colemans Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3259 8240 3289 8240 3300 8228 3293 8227
      3284 8232 3283 8230 3283 8226 3280 8221
      3281 8215 3266 8208 3265 8206
TIME...MOT...LOC 0139Z 229DEG 20KT 3285 8232 3268 8229

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 9:45 PM EDTSpecial Weather StatementFFCEmanuel, Treutlen30 min
Jun 18, 10:02 PM EDTSpecial Weather StatementFFCTelfair28 min
Jun 18, 10:27 PM EDTSpecial Weather StatementFFCTelfair, Wheeler33 min
Jun 19, 12:14 AM EDTSpecial Weather StatementFFCDodge, Wilcox46 min
Jun 19, 12:50 AM EDTSpecial Weather StatementFFCBleckley, Dodge, Pulaski, Telfair40 min
Jun 19, 5:07 PM EDTSpecial Weather StatementFFCCarroll38 min
Jun 19, 5:35 PM EDTSpecial Weather StatementFFCCobb40 min
Jun 19, 5:43 PM EDTSpecial Weather StatementFFCCarroll47 min
Jun 19, 6:02 PM EDTFlash Flood WarningFFCCarroll6 hr
Jun 19, 6:38 PM EDTSpecial Weather StatementFFCFulton37 min
Jun 19, 6:41 PM EDTSpecial Weather StatementFFCWashington34 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.